Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS Raleigh, NC

May 21, 2015Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 21, 2015, 2:36 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 2:36 PM EDT (18:36 UTC)
Expired
May 21, 2015, 3:15 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:25 PM EDTTSTM WND DMGRoseboro, NCTREES WERE REPORTED DOWN IN ROSEBORO. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 12:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS52 KRAH 211836
SVRRAH
NCC051-163-211915-
/O.NEW.KRAH.SV.W.0042.150521T1836Z-150521T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
236 PM EDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 315 PM EDT

* AT 236 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM 
  WAS LOCATED 7 MILES NORTH OF FAYETTEVILLE...AND MOVING EAST AT 30 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...CLINTON...FORT BRAGG...GODWIN...POPE AFB...SPRING
  LAKE...EASTOVER...ROSEBORO...STEDMAN...WADE...SALEMBURG...FALCON...
  AUTRYVILLE...LINDEN...BONNIE DOONE...VANDER AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3503 7897 3513 7904 3521 7901 3521 7898
      3523 7888 3524 7887 3526 7882 3526 7875
      3521 7830 3488 7840
TIME...MOT...LOC 1836Z 281DEG 27KT 3517 7885 

$$

VINCENT
2 follow-up statements
262 
WWUS52 KRAH 211851
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT THU MAY 21 2015

NCC051-163-211915-
/O.CON.KRAH.SV.W.0042.000000T0000Z-150521T1915Z/
CUMBERLAND NC-SAMPSON NC-
251 PM EDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL CUMBERLAND AND NORTHWESTERN SAMPSON COUNTIES...

AT 248 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS 
LOCATED NEAR GODWIN...OR 10 MILES NORTHEAST OF FAYETTEVILLE...MOVING 
EAST AT 35 MPH. FORT BRAGG REPORTED A 45 MPH WIND GUST WITH THIS 
STORM AT 235 PM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...GODWIN...EASTOVER...ROSEBORO...STEDMAN...
WADE...SALEMBURG...FALCON AND AUTRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3503 7897 3510 7896 3517 7891 3522 7891
      3523 7888 3524 7887 3526 7882 3526 7875
      3521 7830 3488 7840
TIME...MOT...LOC 1848Z 278DEG 29KT 3516 7875 

$$

VINCENT
832 
WWUS52 KRAH 211920
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT THU MAY 21 2015

NCC051-163-211929-
/O.EXP.KRAH.SV.W.0042.000000T0000Z-150521T1915Z/
CUMBERLAND NC-SAMPSON NC-
320 PM EDT THU MAY 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND AND
NORTHWESTERN SAMPSON COUNTIES HAS EXPIRED...
    
HOWEVER...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
UNTIL 415 PM FOR SOUTHEAST CUMBERLAND COUNTY AND CENTRAL AND 
SOUTHERN SAMPSON COUNTY.

LAT...LON 3503 7897 3510 7896 3517 7891 3522 7891
      3523 7888 3524 7887 3526 7882 3526 7875
      3521 7830 3488 7840
TIME...MOT...LOC 1916Z 281DEG 27KT 3516 7875 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:54 PM EDT, 42 minutes earlier.

Area forecast discussion, May 21, 1:54 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT THU MAY 21 2015

.SYNOPSIS...LOW PRESSURE WILL TRACK ACROSS CENTRAL NORTH CAROLINA TO
THE COAST THIS AFTERNOON...THEN MOVE OFFSHORE TONIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM THURSDAY...

OVERVIEW: A SMALL AMPLITUDE WAVE TRACKING EAST INTO THE WESTERN
PIEDMONT THIS MORNING WILL PROGRESS TO THE COASTAL PLAIN BY 18Z AND
THE CAROLINA COAST BY 21-00Z. AN ATTENDANT LOW PRESSURE SYSTEM...
CENTERED NEAR ROCK HILL SC (JUST SOUTH OF CHARLOTTE) AT 14Z... IS
PROGGED TO TRACK EAST TO FLORENCE SC/LUMBERTON NC BY 18Z AND THE
CAROLINA COAST BY 00Z THIS EVENING. FURTHER UPSTREAM...POTENT
SHORTWAVE ENERGY CENTERED IN VICINITY OF NORTHERN IL AT 14Z WILL
TRACK EASTWARD INTO THE OH VALLEY THIS AFTERNOON...PROGRESS THROUGH
THE MID-ATLANTIC THIS EVENING...AND MOVE OFFSHORE THE MID-ATLANTIC
COAST LATE TONIGHT.

PRECIP: EXPECT THE BEST CHANCE FOR PRECIP BETWEEN 15-21Z ALONG AND
NORTH OF THE HWY 64 CORRIDOR WHERE 925-850 MB WARM ADVECTION...WEAK
DPVA...AND MARGINAL ELEVATED INSTABILITY (250-500 J/KG MUCAPE)
SHOULD SUPPORT SCATTERED ELEVATED SHOWERS. IN THIS AREA (NORTHERN
PIEDMONT/NE COASTAL PLAIN)...WEAK UPPER LEVEL FORCING AND SHALLOW/
MARGINAL INSTABILITY (CAPE SITUATED ALMOST ENTIRELY BELOW THE -10C
ISOTHERM) SHOULD PRECLUDE THUNDER. THE EXCEPTION MAY BE IN THE NE
COASTAL PLAIN WHERE DIURNAL TIMING OF APPROACHING DPVA AND
DESTABILIZATION WILL BE BETTER. CONVECTIVE DEVELOPMENT REMAINS MORE
UNCERTAIN SOUTH OF HWY 64. FORCING FOR ASCENT WILL BE GREATEST
BETWEEN ROUGHLY 15-20Z AS THE SMALL AMPLITUDE WAVE AND ATTENDANT SFC
LOW TRACK EAST IN VICINITY OF THE SC/NC BORDER INTO THE COASTAL
PLAIN...HOWEVER...SUFFICIENT DESTABILIZATION /EROSION OF CINH/ MAY
NOT OCCUR UNTIL EARLY AFTERNOON...AT WHICH POINT THE NARROW WARM
SECTOR WILL MOST LIKELY BE CONFINED TO EASTERN PORTIONS OF THE
SANDHILLS AND SE COASTAL PLAIN. WITH THIS IN MIND...WILL INDICATE
THE BEST POTENTIAL FOR SFC-BASED CONVECTION BETWEEN 16-20Z FROM
SCOTLAND/HOKE COUNTIES NORTHEAST TO WILSON/EDGECOMBE COUNTIES.

TEMPS: MID/UPPER 60S FAR NORTHERN PIEDMONT (VA BORDER) TO LOW/MID
80S FAR SOUTH (NEAR SC BORDER). LOWS TONIGHT RANGING FROM THE LOWER
50S FAR NORTH TO UPPER 50S /NEAR 60F/ FAR SOUTH/SE.

SEVERE: DEEP LAYER SHEAR RANGES FROM ~30 KT NEAR THE SC BORDER TO
~40 KT NEAR THE VA BORDER. AT 14Z...THE BEST LOW-LEVEL SHEAR (ON THE
EASTERN PERIPHERY OF THE 925 MB LOW) WAS SHIFTING INTO EASTERN NC IN
ADVANCE OF THE EASTWARD PROGRESSING 925 MB LOW...AND IS EXPECTED TO
SHIFT FURTHER EAST TO THE CAROLINA COAST THIS AFTERNOON. EXPECT THE
RELATIVE BEST POTENTIAL FOR AN ISOLD SEVERE STORM IN THE COASTAL
PLAIN BETWEEN 16-20Z...PRIMARILY IN WAYNE/WILSON/EDGECOMBE COUNTIES
WHERE ANY SFC-BASED CONVECTION DEVELOPING WITHIN THE NARROW WARM
SECTOR WILL ENCOUNTER 1) GREATER DIURNAL DESTABILIZATION AND 2)
INCREASINGLY FAVORABLE DEEP-LAYER SHEAR (WITH NORTHWARD EXTENT).
PRIMARY HAZARD APPEARS TO BE DAMAGING WINDS...THOUGH MARGINALLY SVR
HAIL COULD NOT BE RULED OUT WITH ANY ROTATING UPDRAFTS. ISOLD TOR
POTENTIAL SHOULD BE CONFINED TO FAR EASTERN/COASTAL NC WHERE
ENHANCED LOW-LEVEL SHEAR WILL BE PRESENT THIS AFTERNOON ON THE
EASTERN PERIPHERY OF THE ADVANCING 925 MB LOW. -VINCENT

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 140 PM THURSDAY...

THE UPPER LEVEL TROUGH WILL SHIFT OFF TO THE EAST ON FRIDAY AS A
RIDGE BUILDS INTO THE MIDWEST. AT THE SURFACE...HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT. NW FLOW ALOFT WILL RESULT IN SUBSIDENCE
BEHIND THE FRONT AND THUS DRY WEATHER IS EXPECTED. A SECONDARY PUSH
OF COLD AIR INTO THE NORTHEAST PORTION OF THE AREA IS EXPECTED
FRIDAY NIGHT. TEMPERATURES WILL BE A FEW TO SEVERAL DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR...COMFORTABLE MID 70S FOR HIGHS AND MID
50S FOR LOWS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...
AS OF 150 PM THURSDAY...

THE UPPER LEVEL RIDGE OVER THE MIDWEST WILL MOVE EASTWARD ON
SATURDAY AND REMAIN OVER THE SOUTHEAST U.S. THROUGH THE PERIOD. THE
SURFACE HIGH CENTERED OVER THE MID ATLANTIC COAST SATURDAY MORNING
WILL SHIFT OFFSHORE BUT CONTINUE TO RIDGE INTO THE CAROLINAS THROUGH
WEDNESDAY. FOR NOW...EXPECT SATURDAY THROUGH TUESDAY NIGHT TO REMAIN
DRY AND MAINLY CLEAR...WITH THICKNESSES (AND THUS TEMPERATURES)
INCREASING STEADILY THROUGH THE WEEK. THE RETURN FLOW AROUND THE
HIGH WILL START ADVECTING IN MORE WARM MOIST AIR INTO THE REGION MID-
WEEK...INCREASING PRECIP CHANCES AND CLOUD COVER...ESPECIALLY IN THE
WEST WHERE THE MOIST FLOW IMPINGES ON THE TERRAIN. UPPER LEVEL
DISTURBANCES MAY ALSO HELP GET SOME SHOWERS GOING...HOWEVER THE BEST
CHANCES WILL BE ACROSS THE WESTERN HALF OF THE AREA WEDNESDAY AND
THURSDAY AFTERNOONS. HIGHS SATURDAY IN THE MID 70S NE TO AROUND 80
DEGREES SW WILL INCREASE 2-3 DEGREES PER DAY THROUGH TUESDAY WHERE
THEY WILL LEVEL OFF IN THE UPPER 80S ACROSS THE AREA. LOWS SATURDAY
NIGHT WILL BE MOST COMFORTABLE...LOW TO MID 50S...INCREASING INTO
THE 60S FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM THURSDAY...

24-HR TAF PERIOD: IFR CEILINGS AT INT/GSO WILL GRADUALLY IMPROVE TO
MVFR LATE THIS AFTERNOON...FOLLOWED BY VFR THIS EVENING AS A DRIER
AIRMASS ADVECTS INTO CENTRAL NC FROM THE NW IN THE WAKE OF A LOW
PRESSURE SYSTEM TRACKING EAST TOWARD THE CAROLINA COAST. FURTHER
EAST AT RDU/FAY/RWI...MVFR CEILINGS AND SHOWERS/STORMS ARE EXPECTED
THROUGH ~21Z THIS AFTERNOON. ONCE CONVECTION CLEARS A GIVEN TERMINAL
AND PASSES TO THE EAST...A SHORT PERIOD (1-3 HR) OF MVFR/IFR
CEILINGS WILL BE POSSIBLE AS LOW CEILINGS NORTH OF THE WARM FRONT
ADVECT SOUTHEASTWARD. VFR CONDITIONS WILL RETURN THIS EVENING (~00Z)
FROM WEST/NW TO EAST/SE AS THE SFC LOW TRACKS OFFSHORE AND A DRIER
AIRMASS ADVECTS INTO THE REST OF CENTRAL NC.

LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK
IN ASSOC/W HIGH PRESSURE. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...RAH
LONG TERM...RAH
AVIATION...VINCENT
Hazardous weather outlook, May 21, 1:05 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT THU MAY 21 2015

NCZ028-042-043-077-078-085-086-088-089-221715-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
105 PM EDT THU MAY 21 2015

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON FOR SEVERE
THUNDERSTORM WATCH 193...IN EFFECT UNTIL 8 PM EDT FOR PORTIONS OF
CENTRAL NORTH CAROLINA SOUTH AND EAST OF RALEIGH.

NCZ007>011-021>027-038>041-073>076-083-084-221715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
105 PM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, May 21, 12:18 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1218 PM EDT THU MAY 21 2015

NCZ073-074-083-084-211700-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
1218 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...NORTHERN ANSON...SOUTH CENTRAL MONTGOMERY AND SOUTHEASTERN
STANLY COUNTIES UNTIL 100 PM EDT...

AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANSONVILLE...OR 12 MILES NORTHWEST OF
WADESBORO...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANSONVILLE...MOUNT GILEAD...COVINGTON AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3506 8025 3520 8025 3522 7978 3498 7978
TIME...MOT...LOC 1618Z 275DEG 19KT 3512 8017

VINCENT
Special weather statement, May 21, 1:14 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
114 PM EDT THU MAY 21 2015

NCZ083>085-211800-
RICHMOND NC-ANSON NC-SCOTLAND NC-
114 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RICHMOND...SOUTHEASTERN ANSON AND WESTERN SCOTLAND COUNTIES UNTIL 200
PM EDT...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WADESBORO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...DOBBINS HEIGHTS...GIBSON...DIGGS...EAST
ROCKINGHAM...LAUREL HILL...BLEWETT FALLS LAKE AND SANDHILLS GAME
LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3480 7968 3481 7996 3502 7994 3501 7949
      3470 7954
TIME...MOT...LOC 1713Z 274DEG 14KT 3490 7997

VINCENT
Special weather statement, May 21, 1:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
146 PM EDT THU MAY 21 2015

NCZ085-086-211830-
HOKE NC-SCOTLAND NC-
146 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN HOKE AND
SCOTLAND COUNTIES UNTIL 230 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMLET...OR NEAR ROCKINGHAM...MOVING EAST AT
30 MPH.

TORRENTIAL RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...MAXTON...ANTIOCH...WAGRAM...GIBSON...EAST
LAURINBURG...BOWMORE...CAMP MACKALL AND ROCKFISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3481 7969 3482 7962 3485 7962 3494 7959
      3498 7958 3503 7951 3500 7906 3499 7905
      3495 7904 3483 7919 3483 7935 3482 7936
      3477 7933 3463 7946
TIME...MOT...LOC 1745Z 279DEG 27KT 3488 7968

VINCENT
Special weather statement, May 21, 2:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT THU MAY 21 2015

NCZ042-043-211915-
WILSON NC-JOHNSTON NC-
207 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WILSON AND
NORTHEASTERN JOHNSTON COUNTIES UNTIL 315 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BAILEY...OR 15 MILES
NORTHEAST OF SMITHFIELD...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...SHARPSBURG...KENLY...LUCAMA...STANTONSBURG...
BLACK CREEK...SARATOGA...SIMS AND BUCKHORN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3558 7782 3559 7782 3558 7790 3559 7800
      3560 7806 3558 7807 3558 7829 3569 7832
      3573 7821 3573 7819 3585 7787 3584 7785
      3587 7783 3585 7779 3562 7775
TIME...MOT...LOC 1807Z 253DEG 22KT 3569 7820

VINCENT
Special weather statement, May 21, 2:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT THU MAY 21 2015

NCZ077-088-211900-
CUMBERLAND NC-HARNETT NC-
215 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND SOUTHERN HARNETT COUNTIES UNTIL 300 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POPE AFB...OR 8 MILES NORTHWEST OF FORT
BRAGG...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...DUNN...GODWIN...POPE AFB...SPRING LAKE...
ERWIN...EASTOVER...WADE AND FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3511 7910 3513 7911 3519 7910 3521 7915
      3524 7916 3527 7921 3533 7916 3536 7862
      3520 7864 3513 7864 3512 7865 3512 7864
      3509 7867 3505 7866
TIME...MOT...LOC 1815Z 273DEG 24KT 3524 7909

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:21 AM EDTSpecial Weather StatementRAHForsyth54 min
May 21, 1:28 AM EDTSpecial Weather StatementRAHGuilford62 min
May 21, 2:00 AM EDTSpecial Weather StatementRAHGuilford60 min
May 21, 12:18 PM EDTSpecial Weather StatementRAHAnson42 min
May 21, 1:14 PM EDTSpecial Weather StatementRAHRichmond46 min
May 21, 1:46 PM EDTSpecial Weather StatementRAHScotland44 min
May 21, 2:07 PM EDTSpecial Weather StatementRAHWilson68 min
May 21, 2:15 PM EDTSpecial Weather StatementRAHHarnett45 min
May 21, 3:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.